Alabama, 2003Damaging Wind in Alabama, April 24, 2003
April 24, 2003 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 24, 1:29 PM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Apr 24, 1:29 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
229 PM CDT THU APR 24 2003
UPATED PRELIMS
HELLO WEATHER FANS. WELCOME TO GAME 1 OF A 2 DAY SERIES. WERE
ALREADY WELL UNDER WAY WITH GAME 1. BRINGING YOU UP TO SPEED...THE
VISITING TEAM REALLY RUN THE SCORE UP ALONG THE RED RIVER
VALLEY YESTERDAY (LOTS OF SVR WX REPORTS). IT WILL BE INTERESTING TO
SEE IF IT CAN KEEP THAT PACE UP.
WE HAVENT SEEN ANY NASTY JUNK (SEVERE WX) FROM THE VISITING TEAMS
PITCHER SO FAR TODAY. I MUST ADMIT...ITS VERY IMPRESSIVE LOOKING...
COVERING HALF OF MS AND AL (HUGE MCS). THE ONE GOOD THING THE HOME
TEAM (ALABAMA) HAS GOING FOR IT WAS THE CLOUD COVER ALL
MORNING...HAMPERING THE FIELD FROM HEATING UP. THIS SHOULD KEEP THE
PITCHES UP IN THE STRIKE ZONE (ELEVATED STORMS). (NOT THINKING
WELL SEE ANY SEVERE WX DUE TO THE WARM FRONT NOT PROGRESSING
NORTHWARD. TEMPS HAVE DROPPED BACK INTO THE MID TO UPPER 50S...AND
WILL NOT LIKELY REBOUND.) IN THE MEANTIME...ITS GOING TO CONTINUE TO
LAY DOWN THE RAIN AND LIGHTNING. WELL KEEP A WATCH ON THE PITCH
COUNT (RAINFALL AMOUNTS)...THIS PITCHER LOOKS LIKE ITS IN IT FOR THE
LONG-HAUL WITH ANOTHER WARMING UP IN THE BULL-PEN. (OVER WEST MS).
TOMORROWS GAME SLIGHTLY DIFFERENT. STILL THINKING AN AFTERNOON
EARLY EVENING GAME WITH THE PLAYING FIELD SEEING A FAIRLY DECENT
AMOUNT OF SUN. (DRY SLOT MOVING OVER WITH VERY STRONG SOUTHWESTERLY
FLOW. TEMPS WILL REACH UP INTO THE UPPER 70S TO MID 80S. WITH THE
ABOVE MENTIONED COOLER TEMPS ALOFT (STEEP LAPSE RATES)...THINGS WILL
LIKELY POP.) THE PITCHER LOOKS LIKE A KNUCKLE AND FAST BALLER (HAIL
AND STRAIGHT LINE WINDS). KEY POINTS FOR THE HOME TEAM...STAY ALERT
AND BE READY TO ACT. AS USUAL...THE FRIENDLY STAFF HERE AT NWS
BIRMINGHAM WILL BRING YOU THE PLAY BY PLAY.
BEGINNING SATURDAY...THE HOME TEAM WILL TAKE SOME TIME OFF TO ENJOY
THE SPRING TIME WEATHER. COLD FRONT MOVES THRU DURING EARLY ON
SATURDAY...ISSUING IN PARTLY CLOUDY SKIES AND NEAR SEASONAL TEMPS BY
SUNDAY. NO MORE GAMES THRU THE EXTENDED.
BHM TB 055/079 053/072 051 90+852
MGM TB 056/083 057/075 052 90+852
.BHM...NONE.
Hazardous weather outlook, Apr 24, 12:33 PM CST, 2 hours 22 minutes before
ALZ011>015-017>050-242030-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
133 PM CDT THU APR 24 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE (THIS AFTERNOON AND TONIGHT)...
THE COMBINATION OF AN APPROACHING WEATHER SYSTEM...CURRENTLY SPINNING
ACROSS THE EAST CENTRAL PLAINS...AND A WARM FRONT MOVING NORTH
ACROSS THE AREA...WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO
CONTINUE ACROSS THE FORECAST AREA THROUGH TONIGHT. SOME OF
THE STORMS MAY BECOME RATHER STRONG...MAINLY WEST OF INTERSTATE 65.
THE THREAT OF SHOWERS AND THUNDERSTORMS WILL LAST THROUGH THE
NIGHT...BUT THE THREAT OF STRONG STORMS SHOULD DIMINISH BY
MIDNIGHT. THE MAIN THREATS WILL BE FROM SMALL HAIL AND GUSTY WINDS.
THROUGH TONIGHT...RAINFALL COULD ALSO BE HEAVY AT TIMES...MAINLY
SOUTH OF INTERSTATE 20.
.DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)...
SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE DAY ON FRIDAY.
THE STORMS ON FRIDAY COULD BECOME STRONG TO POSSIBLY SEVERE
...WITH DAMAGING WINDS...HAIL...AND AN ISOLATED TORNADO ALL BEING
POSSIBLE. THIS SITUATION WILL CONTINUE TO BE MONITORED AS IT
DEVELOPS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BECOME REQUIRED DURING THE EVENING HOURS...AND THEN AGAIN DURING
THE DAY ON FRIDAY.
In the hours before
Special weather statement, Apr 24, 12:31 PM CST, 2 hours 24 minutes before
ALZ032-241915-
THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
131 PM CDT THU APR 24 2003
.A THUNDERSTORM ADVISORY IN EFFECT FOR HALE COUNTY UNTIL 215 PM
CDT...
.WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM.
AT 127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 8 MILES SOUTHWEST OF SAWYERVILLE...MOVING EAST AT 25
MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SAWYERVILLE...
GREENSBORO AND NEWBERN THROUGH 215 PM CDT.
LAT...LON 3274 8782 3276 8779 3281 8748 3268 8748
3266 8753 3259 8753 3258 8774 3264 8779
3271 8779Special weather statement, Apr 24, 12:56 PM CST, 1 hour 59 minutes before
ALZ033-034-241945-
THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
156 PM CDT THU APR 24 2003
.A THUNDERSTORM ADVISORY IN EFFECT FOR PERRY AND BIBB COUNTIES UNTIL
245 PM CDT...
.WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS.
AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM CENTREVILLE TO 9 MILES SOUTHWEST OF
MARION...MOVING EAST AT 25 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
HEIBERGER...CENTREVILLE...BRENT...OAKMULGEE...RANDOLPH AND LAWLEY
THROUGH 230 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG WINDS. WINDS 35 TO 45
MPH ARE LIKELY WITH THESE STORMS. OUTDOOR OBJECTS SUCH AS LAWN
FURNITURE...TRASH CANS....OR OTHER HOUSEHOLD ITEMS COULD BE BLOWN
AROUND.
LAT...LON 3247 8752 3303 8720 3304 8689 3284 8689
3284 8701 3250 8712 3249 8742 3245 8743Special weather statement, Apr 24, 1:22 PM CST, 1 hour 33 minutes before
ALZ035-040>042-242000-
THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
222 PM CDT THU APR 24 2003
.A THUNDERSTORM ADVISORY IN EFFECT FOR LOWNDES...DALLAS...AUTAUGA AND
CHILTON COUNTIES UNTIL 300 PM CDT...
.WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS.
AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM MAPLESVILLE TO 13 MILES WEST OF JONES...
MOVING EAST AT 25 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
MAPLESVILLE...JONES...CLANTON...TYLER...BILLINGSLEY...WHITE HALL...
VERBENA AND POSEYS CROSSROADS THROUGH 300 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG WINDS. WINDS 35 TO 45
MPH ARE LIKELY WITH THESE STORMS. OUTDOOR OBJECTS SUCH AS LAWN
FURNITURE...TRASH CANS....OR OTHER HOUSEHOLD ITEMS COULD BE BLOWN
AROUND.
LAT...LON 3283 8694 3284 8688 3290 8688 3290 8650
3275 8642 3241 8641 3236 8650 3228 8649
3223 8641 3223 8694Special weather statement, Apr 24, 1:40 PM CST, 1 hour 15 minutes before
ALZ036-242015-
THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
240 PM CDT THU APR 24 2003
.A THUNDERSTORM ADVISORY IN EFFECT FOR COOSA COUNTY UNTIL 315 PM
CDT...
.WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS.
AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM MARBLE VALLEY TO 25 MILES SOUTHWEST OF
MARBLE VALLEY...MOVING NORTHEAST AT 20 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR MARBLE
VALLEY...WEOGUFKA...STEWARTVILLE AND ROCKFORD THROUGH 315 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG WINDS. WINDS 35 TO 45
MPH ARE LIKELY WITH THESE STORMS. OUTDOOR OBJECTS SUCH AS LAWN
FURNITURE...TRASH CANS....OR OTHER HOUSEHOLD ITEMS COULD BE BLOWN
AROUND.
LAT...LON 3303 8652 3310 8647 3311 8609 3286 8602
3286 8645 3293 8651Special weather statement, Apr 24, 2:05 PM CST, 50 minutes before
ALZ037-042>044-242045-
THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
305 PM CDT THU APR 24 2003
.A THUNDERSTORM ADVISORY IN EFFECT FOR LOWNDES...MONTGOMERY...ELMORE
AND TALLAPOOSA COUNTIES UNTIL 345 PM CDT...
AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM TITUS TO BENTON...MOVING EAST AT 35 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
TITUS...BENTON...WHITE HALL...MILLBROOK...LOWNDESBORO...COOSADA...
WETUMPKA AND HAYNEVILLE THROUGH 345 PM CDT.
LAT...LON 3228 8686 3240 8665 3234 8654 3241 8640
3275 8636 3275 8608 3262 8570 3259 8581
3251 8581 3246 8599 3236 8600 3228 8593
3220 8600 3205 8628Local storm report, Apr 24, 2:46 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
346 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0337 PM MONTGOMERY AL WIND DAMAGE
04/24/03 MONTGOMERY A FEW TREES DOWN.PUBLIC
REPORT.
0340 PM MONTGOMERY AL 0.75 IN HAIL
04/24/03 MONTGOMERY PUBLIC REPORT.Thunderstorm Wind, Macon
- When
- April 24, 2:55 PM CST
- Where
- Macon County, Tuskegee
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.433, -85.700
A few trees were blown down in the city of Tuskegee. Additional trees were blown down across the western half of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, April 24 to 25, 20036 injured · $54 million · F3 · 56 events
- Tornado and Hail in Louisiana, April 24, 20033 injured · $408,000 · F2 · 6 events
- Tornadoes and Hail in Arkansas, April 24, 2003$763,000 · F1 · 9 events
- Tornado in Arkansas, April 24, 2003F2 · 1 event
- Tornado and Hail in Kansas, April 24, 2003$105,000 · F1 · 5 events
- Tornado in Louisiana, April 24, 2003$50,000 · F1 · 1 event
- Tornado in Mississippi, April 24, 2003$50,000 · F1 · 1 event
- Damaging Wind in Idaho, April 24, 2003$100,000 · 65 kt wind · 1 event
- Flood in Alabama, April 24 to 25, 2003$85,000 · 1 event
- Hail in Texas, April 24, 2003$49,000 · 2.75 in hail · 10 events
- Hail and Lightning Strike in Arkansas, April 24, 2003$51,000 · 1.75 in hail · 4 events
- Tornado in Arkansas, April 24, 20031 injured · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353797.